Another “Bad” Side Effect of Actos is being Investigated
Actos the popular diabetes medication has once again come under scrutiny for another possible bad side effect. It is already noted as causing an increase in heart disease and heart attacks. Now it is being reviewed for another side effect.
Actos and Bladder Cancer
Actos is now being investigated for “causing” bladder cancer in some diabetic patients that take the medication to control their diabetes. The FDA is reviewing the long-term use of Actos and a possible link to bladder cancer.
The review is looking at patients who consumed the medication for a five and ten year period. Diabetics already have an increased risk of developing bladder cancer as a result of their diabetes. The FDA states that the amount of time and the dosage may play an important role in who develops bladder cancer and who does not.
The studies are no where near completed so the findings of Actos being linked to bladder cancer has not been confirmed and the FDA recommends that diabetics taking Actos talk to their doctors about any concerns they may have until a final conclusion is reached by the FDA.
Source: Food and Drug Administration